Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

May 16, 2012Levy County, Florida

NWS Tampa Bay, FL issued this special weather statement at May 16, 2012, 9:21 AM EDT for Levy County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2012, 9:21 AM EDT (13:21 UTC)
Expired
May 16, 2012, 9:45 AM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 141 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1809 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS82 KTBW 161321
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
921 AM EDT WED MAY 16 2012

FLZ039-161345-
LEVY-
921 AM EDT WED MAY 16 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LEVY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 8 MILES NORTHWEST OF BRONSON...OR 6 MILES EAST OF
CHIEFLAND...MOVING EAST AT 15 MPH...WILL AFFECT BRONSON...UNTIL 945
AM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW 
SPOT...AND STAY AWAY FROM TALL OBJECTS. FUNNEL CLOUDS MAY BE 
POSSIBLE WITH THIS STORM. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO 
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2957 8275 2957 8266 2954 8265 2954 8256
      2953 8255 2948 8255 2949 8246 2945 8244
      2938 8281 2955 8287 2958 8277
TIME...MOT...LOC 1321Z 259DEG 15KT 2951 8275

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at May 16, 4:31 AM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 16, 4:31 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
431 AM EDT WED MAY 16 2012

.SHORT TERM (TODAY THROUGH FRIDAY)...
CURRENTLY AT THE SURFACE A TROUGH OF LOW PRESSURE STRETCHES FROM THE
CAROLINAS SOUTHWESTWARD AND INTO THE NORTH-CENTRAL GULF OF MEXICO.
INFRARED SATELLITE IMAGERY INDICATES MOSTLY CLOUDY CONDITIONS IN
PLACE ACROSS MOST OF THE FORECAST AREA...WITH RADAR IMAGERY SHOWING
QUITE A BIT OF CONVECTION OVER THE WESTERN GULF WATERS ROUGHLY
75-150 MILES OFF THE WEST-CENTRAL AND SOUTHWEST FLORIDA COAST. MAIN
SHORT TERM CONCERNS WILL CONTINUE TO REVOLVE AROUND RAINFALL
PROBABILITIES.

TODAY...
THE SURFACE TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY
THROUGH THE DAY...WITH UPPER LEVEL FEATURES AND THE SEA BREEZE ONCE
AGAIN SERVING AS THE PRIMARY FOCUS FOR CONVECTIVE DEVELOPMENT. MODEL
SOLUTIONS ARE IN GOOD AGREEMENT SHOWING ADEQUATE DEEP LAYER MOISTURE
ALONG WITH GOOD FORCING FOR ASCENT PROVIDED BY THE LEFT FRONT QUAD
OF A 100+ KNOT H25 JET OVER THE REGION THROUGH THE DAY. THE MAIN
FORECAST QUESTION REVOLVES AROUND HOW MUCH OF AN EFFECT
THE CONVECTIVE DEBRIS CLOUD WILL HAVE ON CONVECTIVE DEVELOPMENT.
EXPECT THAT THE CONVECTION OVER THE WESTERN GULF WILL CONTINUE TO
PUSH TOWARD THE COAST THROUGH THE MORNING HOURS...AND WILL CARRY
CHANCE POPS EVERYWHERE...WITH HIGHEST PROBABILITIES OVER SOUTHERN
ZONES. THIS AFTERNOON WE SHOULD SEE SOME HOLES IN THE MID/HIGH CLOUD
DEVELOP WITH LOCATIONS ACROSS THE SOUTH EXPECTED TO HAVE THE BEST
SHOT AT SOME DECENT INSOLATION. WILL CARRY CHANCE POPS ALL AREAS THIS
AFTERNOON...WITH LIKELY POPS ACROSS THE SOUTHEASTERN INTERIOR ZONES
WHERE BEST SURFACE HEATING IS ANTICIPATED. HIGH TEMPERATURES ARE
EXPECTED TO TOP OUT IN THE MID TO UPPER 80S.

TONIGHT AND THURSDAY...
THE SURFACE TROUGH WILL EDGE EASTWARD INTO THE REGION DURING THIS
PERIOD...WITH CONTINUED FORCING FOR ASCENT PROVIDED BY THE STRONG
UPPER LEVEL JET ALONG WITH THE APPROACHING UPPER LEVEL TROUGH. MODEL
SOLUTIONS SHOW PLENTY OF DEEP MOISTURE DEVELOPING OVER THE WESTERN
GULF THIS EVENING AND PUSHING ONSHORE LATE TONIGHT AND THURSDAY
MORNING. WITH THE SURFACE TROUGH PUSHING INTO THE REGION ALONG WITH
GOOD UPPER LEVEL SUPPORT FOR ASCENT AND ABUNDANT DEEP LAYER
MOISTURE...EXPECT FAIRLY GOOD SHOWER/THUNDERSTORM COVERAGE LATE
TONIGHT AND THURSDAY MORNING...AND WE HAVE INCREASED POPS
ACCORDINGLY. OVERALL...WILL CARRY HIGH CHANCE POPS ALL AREAS
TONIGHT...WITH THE MOST LIKELY TIME FRAME FOR MEASURABLE RAINFALL
EXPECTED TO BE AFTER MIDNIGHT. WILL CONTINUE WITH HIGH CHANCE POPS
ACROSS THE REGION MONDAY MORNING...WITH RAIN PROBABILITIES THEN
DIMINISHING ALONG THE COAST IN THE AFTERNOON WHILE INCREASING INTO
THE LIKELY RANGE ACROSS THE INTERIOR. LOWS TONIGHT WILL BOTTOM OUT
IN THE UPPER 60S TO LOWER 70S...WITH HIGHS ON THURSDAY TOPPING OUT
IN THE MID TO UPPER 80S.

THURSDAY NIGHT AND FRIDAY...
THE DEEPEST MOISTURE AND BEST UPPER LEVEL FORCING FOR ASCENT WILL
HAVE SHIFTED OUT OF THE FORECAST AREA BY THURSDAY EVENING...SO
EXPECT THAT THE UNSETTLED PATTERN WE/VE SEEN FOR MUCH OF THE WEEK
WILL FINALLY COME TO AN END. WILL CARRY SLIGHT CHANCE POPS ACROSS
PORTIONS OF THE FORECAST AREA FOR LINGERING CONVECTION THURSDAY
EVENING...WITH RAIN FREE CONDITIONS THEN ANTICIPATED AFTER MIDNIGHT.
SHOULD SEE THE RAIN FREE WEATHER CONTINUE FRIDAY MORNING...BUT WILL
NEED TO INCLUDE SLIGHT CHANCE/LOW CHANCE POPS FRIDAY AFTERNOON
INLAND FROM THE BEACHES TO ACCOUNT FOR SEA BREEZE CONVECTION
DEVELOPMENT. LOWS THURSDAY NIGHT WILL BOTTOM OUT IN THE MID TO UPPER
60S INLAND AND IN THE UPPER 60S TO LOWER 70S CLOSER TO THE COAST.
HIGHS ON FRIDAY WILL TOP OUT IN THE MID TO UPPER 80S.

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
MUCH OF THE PERIOD WILL KEEP PERSISTENT SW FLOW ALOFT WITH EASTERLY
TO SOUTHEASTERLY FLOW AT THE SURFACE AS THE AREA STAYS BETWEEN HIGH
PRESSURE TO THE NORTH AND LOW PRESSURE TO THE SOUTH. THE
WARM...MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR ISOLATED TO
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
EACH DAY AS THE PREDOMINANT EAST FLOW KEEPS SEABREEZE TIMING A
LITTLE LATER IN THE AFTERNOON. TEMPERATURES WILL BE IN THE MID 80S
TO AROUND 90 EACH DAY AND IN THE LOW 60S TO LOW 70S EACH MORNING.

&&

.AVIATION...
SCT-BKN MID AND HIGH CLOUDS ARE STREAMING IN FROM THE WEST. A FEW
SHOWERS WILL BE POSSIBLE LATER THIS MORNING ALONG THE COAST WITH A
S/SE WIND AROUND 6KTS. SCATTERED SHOWERS AND THEN THUNDERSTORMS WILL
POSSIBLY CAUSE BRIEF MVFR CONDITIONS THROUGH THE LATE MORNING AND
AFTERNOON AS WINDS BECOME MORE SW AT 8-10KTS...OTHERWISE VFR
CONDITIONS WILL PREVAIL.

&&

.MARINE...
A WEAK PRESSURE PATTERN WILL REMAIN IN PLACE THROUGH THE REMAINDER
OF THE WEEK...WITH WINDS AND SEAS REMAINING WELL BELOW HEADLINE
THRESHOLDS. WIND AND SEAS WILL BE ON THE INCREASE BY THE UPCOMING
WEEKEND AS THE GRADIENT TIGHTENS IN RESPONSE TO A STRONGER SURFACE
HIGH BUILDING DOWN THE EASTERN SEA BOARD.

&&

.FIRE WEATHER...
AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES ABOVE CRITICAL
LEVELS THROUGH EARLY NEXT WEEK...WITH NO FIRE WEATHER ISSUES
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  70  86  69 /  40  50  50  10
FMY  87  70  88  71 /  50  50  50  20
GIF  85  68  86  67 /  60  50  60  10
SRQ  85  70  86  69 /  40  50  50  10
BKV  85  68  86  64 /  40  50  50  10
SPG  84  72  85  72 /  40  50  50  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...JELSEMA
LONG TERM/AVIATION...COLSON
Hazardous weather outlook, May 16, 5:27 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
527 AM EDT WED MAY 16 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-171000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
527 AM EDT WED MAY 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS
AWAY FROM THE COAST. A FEW STORMS COULD BECOME STRONG WITH GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL BEING THE PRIMARY
HAZARDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
GULF TONIGHT AND BEGIN TO AFFECT COASTAL AREAS PRIOR TO DAYBREAK
THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO AGAIN ON
THURSDAY. A FEW STORMS COULD BECOME STRONG WITH GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL BEING THE PRIMARY
HAZARDS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE THEN
EXPECTED EACH DAY THROUGH EARLY NEXT WEEK...ALTHOUGH COVERAGE WILL
NOT BE QUITE AS HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.

JELSEMA

In the hours before

Special weather statement, May 16, 9:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
921 AM EDT WED MAY 16 2012

FLZ039-161345-
LEVY-
921 AM EDT WED MAY 16 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LEVY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 8 MILES NORTHWEST OF BRONSON...OR 6 MILES EAST OF
CHIEFLAND...MOVING EAST AT 15 MPH...WILL AFFECT BRONSON...UNTIL 945
AM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. FUNNEL CLOUDS MAY BE
POSSIBLE WITH THIS STORM. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2957 8275 2957 8266 2954 8265 2954 8256
      2953 8255 2948 8255 2949 8246 2945 8244
      2938 8281 2955 8287 2958 8277
TIME...MOT...LOC 1321Z 259DEG 15KT 2951 8275

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:18 AM EDTSpecial Marine WarningTBW12 min
May 16, 11:20 AM EDTSpecial Weather StatementTBWCitrus40 min
May 16, 11:23 AM EDTSpecial Weather StatementTBWPinellas52 min
May 16, 11:46 AM EDTAreal Flood AdvisoryTBWCitrus119 min
May 16, 11:52 AM EDTSpecial Weather StatementTBWPasco8 min
May 16, 11:56 AM EDTSpecial Marine WarningTBW19 min
May 16, 12:01 PM EDTSpecial Weather StatementTBWPinellas29 min
May 16, 12:07 PM EDTSpecial Weather StatementTBWPasco23 min
May 16, 12:50 PM EDTAreal Flood AdvisoryTBWPasco55 min
May 16, 12:51 PM EDTSpecial Weather StatementTBWPasco39 min
May 16, 1:54 PM EDTSpecial Weather StatementTBWHillsborough51 min
May 16, 4:29 PM EDTSpecial Marine WarningTBW61 min
May 16, 5:45 PM EDTSpecial Marine WarningTBW30 min
May 16, 7:25 PM EDTSpecial Marine WarningTBW50 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.